# SDR YD5R201604068441

- Difficulty date: April 6, 2016
- Submitted: April 6, 2016
- Operation: General aviation
- Filed by: Cirrus Design Corporation, repair station YD5R855Y
- Aircraft: N545WT
- Make and model: Cirrus SR22
- Aircraft serial: 3422
- Aircraft time: 474 hours
- Engine: Cont IO550N
- Engine time: 474 hours
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Manifold
- Part number: ETISR22100
- Part serial: ILH150002
- Condition: Cracked
- Location: Exhaust
- Part time: 474 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRACK IN A WELD ATTACHING AN EXHAUST DUCT TO THE RT WASTE GATE.  THIS ACFT HAS AN ENGINE THAT WAS MODIFIED BY STC SE10589SC AND INSTALLED ON THE ACFT UNDER SA10588SC.  PAST EXPERIENCE ON MULTIPLE ACFT HAS SHOWN THAT THIS VERSION OF THE EXHAUST ASSEMBLY IS PRONE TO CRACKING IN THIS AREA AND CAN LEAD TO A SIGNIFICANT FAILURE UP TO COMPLETE SEPARATION OF THE EXHAUST PIPE FROM THE ASSEMBLY.  THIS CONDITION WOULD ALLOW A SIGNIFICANT AMOUNT OF HIGH TEMPERATURE EXHAUST TO ENTER THE COWLING AND RESULT IN A LOSS OF CONTROL OF THE RIGHT TURBO.  I WILL EMAIL ANOTHER PHOTO OF AN UNRELATED ACFT IN WHICH THIS SEPARATION HAS OCCURRED.
